Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 20, 2000, 4:54 AM EST for Marshall County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 20, 2000, 4:54 AM EST (09:54 UTC)
- Expired
- Apr 20, 2000, 5:40 AM EST
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 200956 SVRFWA INC099-201040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 454 AM EST THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN INDIANA * UNTIL 540 AM EST * AT 444 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF CULVER...OR ABOUT 8 MILES SOUTH OF PLYMOUTH...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... BOURBON BREMEN REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4122 8652 4110 8635 4140 8588 4158 8611 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 20, 2:40 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 240 AM EST THU APR 20 2000 A VARIETY OF WX TO DEAL WITH THIS PERIOD. FIRST CONCERN IS SVR WX POTENTIAL TODAY. KLOT RADAR SHOWING NEW AREA OF TSRA DEVELOPING OVER NE IL WITH ADDITIONAL LINE MOVING ACROSS NC IL ATTM. LATEST SFC ANALYSIS HAS AREA OF LOW PRESSURE OVER NW MO WITH WARM FRONT EXTENDING OUT THRU C IL. STORMS FIRING ALONG THIS BOUNDARY AND ON NOSE OF 45-50KT LLJ. AREA PROFILERS INDICATING GOOD LOW LEVEL SHEAR IN BOTH SPEED AND DIRECTION ENHANCING SVR POTENTIAL FOR THESE STORMS. W/NW CWA WILL BE UNDER THE GUN EARLY THIS MORNING FOR ONGOING CONVECTION IN IL. AS SFC LOW TRACKS INTO C IL THIS AFTERNOON FOCUS WILL THEN SHIFT TO STORMS ALONG COLD FRONT THAT ARE CURRENTLY LINED UP THRU MO AND N AR. INSTABILITY NOT BAD AS LIS GO SLIGHTLY NEGATIVE..K INDEX 30 AND TT AROUND 50. OVERALL PRECIP TRENDS HANDLED PRETTY WELL IN CURRENT ZONES. WILL STAY WITH CAT POPS TODAY AND LIKELY TONIGHT. MENTION OF MORNING SHRA FRI WILL JUST BE IN EAST GROUPS. BREEZY AND COOL WX HIGHLIGHTED FOR LATE TONIGHT AND FRI AS STRONG GRADIENT SETS UP ON BACKSIDE OF LOW. WARMER FWC PREFERRED FOR HIGHS..COOLER FAN FOR LOWLS TONIGHT. .IWX...NONE. JAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:58 AM EST | Severe Thunderstorm Warning | IWX | Pulaski | 32 min |
| Apr 20, 5:21 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 29 min |
| Apr 20, 10:53 AM EST | Tornado Warning | IWX | Pulaski, White | 57 min |
| Apr 20, 11:08 AM EST | Tornado Warning | IWX | White | 42 min |
| Apr 20, 11:20 AM EST | Tornado Warning | IWX | Cass, Fulton | 60 min |
| Apr 20, 11:32 AM EST | Tornado Warning | IWX | LaPorte, Starke | 48 min |
| Apr 20, 11:48 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 42 min |
| Apr 20, 11:51 AM EST | Severe Thunderstorm Warning | IWX | Marshall | 49 min |
| Apr 20, 11:56 AM EST | Tornado Warning | IWX | Kosciusko | 44 min |
| Apr 20, 12:02 PM EST | Tornado Warning | IWX | Miami | 48 min |
| Apr 20, 12:37 PM EST | Tornado Warning | IWX | Kosciusko | 33 min |
| Apr 20, 12:44 PM EST | Severe Thunderstorm Warning | IWX | Noble, Whitley | 46 min |
| Apr 20, 1:02 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 48 min |
| Apr 20, 1:06 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.